• Users Online: 382
  • Print this page
  • Email this page
ORIGINAL ARTICLE
Year : 2018  |  Volume : 9  |  Issue : 5  |  Page : 299-303

A study of cutaneous adverse drug reactions in a tertiary care center in Punjab


1 Department of Dermatology, Dr BC Roy Post Graduate Institute of Pediatric Sciences, Kolkata, West Bengal, India
2 Department of Dermatology, Christian Medical College and Hospital, Ludhiana, Punjab, India
3 Department of Pharmacology, Christian Medical College and Hospital, Ludhiana, Punjab, India

Correspondence Address:
Niharika Jha
A-51 Swasthya Vihar, Vikas Marg, New Delhi - 110 092
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/idoj.IDOJ_81_18

Rights and Permissions

Context: Cutaneous adverse drug eruptions are the most common adverse reactions attributed to drugs in which any type of skin reaction can be mimicked, induced, or aggravated. Aims: To study the pattern of various types of cutaneous adverse drug reactions (CADRs), to find out the causative drug(s) involved and to determine the response to treatment and outcome in patients with CADRs. Patients and Methods: This prospective study was done in the department of dermatology. Patients with suspected drug rash, of either sex and all age groups were included in the study. Statistical Analysis: Frequencies and proportions were calculated using Chi-square test and t-test as the tests of significance. Data was analyzed using SPSS version 21. Results: A total of 258 patients were enrolled in the study. The most common CADR observed in the study was exanthematous drug eruption in 42.63% patients followed by drug induced urticaria in 21.32% patients. Antimicrobials were the most common offending drugs in 64.73% of patients, followed by non-steroidal anti-inflammatory drugs (NSAIDs) in 15.50% patients. In the study, 12 patients (4.65%) were found to have severe cutaneous adverse drug reactions (SCADRs). Stevens–Johnson syndrome (SJS) - Toxic epidermal necrolysis (TEN) was the most common SCADR (50%) and antituberculous drugs were the most common causative group of drugs causing SCADRs. Conclusion: The most common CADR observed in the study was exanthematous drug eruption and antimicrobials were the most common causative drugs.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed152    
    Printed1    
    Emailed0    
    PDF Downloaded60    
    Comments [Add]    

Recommend this journal